Alert archive / California / Gale Warnings in 2023
Gale Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Feb 13, 2023, 1:21 PM PST. It took effect at Feb 14, 2023, 7:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 1:21 PM PST (21:21 UTC)
- In effect from
- Feb 14, 2023, 7:00 AM PST
- Expired
- Feb 15, 2023, 6:00 AM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
399 WHUS76 KSGX 132121 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 121 PM PST Mon Feb 13 2023 PZZ775-140630- /O.UPG.KSGX.GL.A.0002.230214T1000Z-230215T1200Z/ /O.NEW.KSGX.GL.W.0002.230214T1500Z-230215T1100Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 121 PM PST Mon Feb 13 2023 ...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 3 AM WEDNESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts to 45 kt and seas 10 to 18 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 7 AM Tuesday to 3 AM Wednesday. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. * ADDITIONAL DETAILS...Strongest winds and highest seas will be over the outer waters Tuesday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-140630- /O.UPG.KSGX.GL.A.0002.230214T1000Z-230215T1200Z/ /O.NEW.KSGX.GL.W.0002.230214T2100Z-230215T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 121 PM PST Mon Feb 13 2023 ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 3 AM WEDNESDAY... * WHAT...Northwest winds increasing to 20 to 30 kt with gusts to 40 kts, strongest in the evening between 7 PM and Midnight. Seas from 8 to 16 ft. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...From 1 PM Tuesday to 3 AM Wednesday. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Moede
6 follow-up statements
034 WHUS76 KSGX 140415 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 815 PM PST Mon Feb 13 2023 PZZ775-141415- /O.CON.KSGX.GL.W.0002.230214T1500Z-230215T1100Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 815 PM PST Mon Feb 13 2023 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 3 AM PST WEDNESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts to 45 kt and seas 10 to 18 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 7 AM Tuesday to 3 AM Wednesday. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. * ADDITIONAL DETAILS...Strongest winds and highest seas will be over the outer waters Tuesday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-141415- /O.CON.KSGX.GL.W.0002.230214T2100Z-230215T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 815 PM PST Mon Feb 13 2023 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 3 AM PST WEDNESDAY... * WHAT...Northwest winds increasing to 20 to 30 kt with gusts to 40 kts, strongest in the evening between 7 PM and Midnight. Seas from 8 to 16 ft. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...From 1 PM Tuesday to 3 AM Wednesday. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ CO
892 WHUS76 KSGX 141015 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 215 AM PST Tue Feb 14 2023 PZZ775-141815- /O.EXT.KSGX.GL.W.0002.230214T1500Z-230215T1400Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 215 AM PST Tue Feb 14 2023 ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 AM PST WEDNESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts to 40 kt and seas 12 to 18 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 7 AM this morning to 6 AM PST Wednesday. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-141815- /O.EXT.KSGX.GL.W.0002.230214T2100Z-230215T1400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 215 AM PST Tue Feb 14 2023 ...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts to 35 kt and combined seas of 8 to 16 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...From 1 PM this afternoon to 6 AM PST Wednesday, strongest this evening between 7 PM and Midnight. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ SS
180 WHUS76 KSGX 141249 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 449 AM PST Tue Feb 14 2023 PZZ775-142200- /O.CON.KSGX.GL.W.0002.230214T1500Z-230215T1400Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 449 AM PST Tue Feb 14 2023 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING UNTIL 6 AM PST WEDNESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts to 40 kt and seas 12 to 18 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 7 AM this morning to 6 AM PST Wednesday. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-142200- /O.CON.KSGX.GL.W.0002.230214T2100Z-230215T1400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 449 AM PST Tue Feb 14 2023 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts to 35 kt and combined seas of 8 to 16 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...From 1 PM this afternoon to 6 AM PST Wednesday, strongest this evening between 7 PM and Midnight. * IMPACTS...Strong winds and hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ SS
491 WHUS76 KSGX 142203 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 203 PM PST Tue Feb 14 2023 PZZ750-775-150615- /O.CON.KSGX.GL.W.0002.000000T0000Z-230215T1400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 203 PM PST Tue Feb 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 12 to 18 ft. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 6 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ JMB
442 WHUS76 KSGX 150429 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 829 PM PST Tue Feb 14 2023 PZZ750-775-151400- /O.CON.KSGX.GL.W.0002.000000T0000Z-230215T1400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 829 PM PST Tue Feb 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and seas 12 to 18 ft. Winds and wave subsiding overnight. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 60 nm including San Clemente Island. * IMPACTS...Strong winds and hazardous seas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Moede
390 WHUS76 KSGX 151345 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 545 AM PST Wed Feb 15 2023 PZZ775-151700- /O.EXP.KSGX.GL.W.0002.000000T0000Z-230215T1400Z/ /O.NEW.KSGX.SC.Y.0012.230215T1400Z-230215T1700Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 545 AM PST Wed Feb 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts to 25 kt and combined seas 8 to 11 feet. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 9 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ750-151445- /O.EXP.KSGX.GL.W.0002.000000T0000Z-230215T1400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 545 AM PST Wed Feb 15 2023 ...GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... Winds and seas have lowered across the inner coastal waters. The Gale Warning will be allowed to expire at 6 AM. $$ SS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Feb 13, 9:06 AM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 13, 9:06 AM PST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
906 AM PST Mon Feb 13 2023
.SYNOPSIS...
Another low pressure system diving into the Great Basin later this
evening will bring strong west winds to much of the region along
with light precipitation generally from the mountains westward,
heaviest precipitation in the coastal mountain slopes. A brief
period of Santa Ana winds will follow on Wednesday, favoring some
warming and drying. Cold morning low temperatures can then be
anticipated Wednesday and Thursday morning. Another low pressure
system looks to arrive later this weekend, though details on
specific impacts remain uncertain at this time.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
9 AM Update: Showers continue to dissipate over the peninsular
mountain ranges and skies continue to clear this morning, so the
Winter Weather Advisories have been allowed to expire. A cool and
partly to mostly cloudy day is in store before the next in a
series of storms arrives. High Wind Warnings for the mountains and
deserts and Wind Advisories for the coastal regions are in effect
starting early Tuesday and lasting through Tuesday night. Lows
early Wednesday and Thursday morning look to fall substantially
below seasonal normals, and Frost/Freeze products may be needed
later this afternoon. No changes to the forecast appear necessary
this morning.
...Previous Discussion...
.SHORT TERM (Today through Wednesday)...
Showers are expected to end early this morning as a low pressure
system centered near Yuma moves eastward through Arizona today. A
low pressure system from the northwest on an inland track is
expected to bring cooling and periods of strong gusty west winds
for the mountains and deserts for late tonight into Tuesday
evening with the strongest winds along the desert slopes of the
mountains. Winds on the desert slopes of the San Diego County
mountains could gust to around 80 mph. Stronger winds over the
coastal waters will spread into coastal areas for late Tuesday
afternoon and evening with stronger gusts near the coast to 35 to
40 mph.
It will also be cooler with a chance of showers from the coast
inland to the mountains for late this evening through Tuesday
afternoon, ending from the northwest Tuesday evening. Rainfall
will mostly be one-tenth inch or less, but locally one-
quarter to one-half inch in the mountains. A snow level near 5500
feet will fall to 4500 feet on Tuesday and 3000 to 4000 feet
Tuesday evening with a few inches of snowfall above 5000 feet
possible.
Tuesday night will be colder with areas of frost in portions of
the high desert and in some of the lower-lying wind-sheltered
valleys. Wednesday will be dry and warmer with gusty north to
northeast winds along and below the coastal slopes of the
mountains. Wednesday night will be another cold night with areas
of frost.
&&
.LONG TERM (Thursday through Sunday)...
Continued dry and warmer for Thursday and Friday, but with Friday
high temperatures still a few degrees below average for coastal
areas to 5 to 10 degrees below average for the deserts.
For next weekend, a low pressure system from the northwest with
timing differences and greater track differences, could bring
showers at times but with low confidence with timing and amounts.
As with this past weekend, it appears San Diego County may once
again have the greater amounts, but with lower confidence in just
how much and when. For example for Palomar Mountain for early
Saturday through early Sunday, NBM has a 37 percent chance for no
measurable precipitation with a 50 percent chance for one inch or
more.
&&
.AVIATION...
131640Z...SCT030-080 through 02Z. After 02Z...SCT030-040 in the
evening becoming BKN-OVC025-035 with tops to 6000 ft tonight with
areas of light rain after 06z and continuing through 18Z Tuesday.
Mtns becmg obscd in clds and pcpn after 06Z.
&&
.MARINE...
A Gale Watch is in effect Tuesday for strong northwest gales and
high seas over both the Inner and Outer Waters. The highest winds
and seas over the outer waters. Boating conditions will be hazardous
&&
.BEACHES...
A long-period swell and a storm swell will combine to generate
elevated surf of 4 to 6 feet on Tuesday and Wednesday in San Diego
County.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 2 PM to 10 PM PST Tuesday for Orange County
Coastal Areas-Orange County Inland Areas-San Diego County
Coastal Areas.
High Wind Warning from 3 AM to 10 PM PST Tuesday for Apple and
Lucerne Valleys-Coachella Valley-Riverside County Mountains-
San Bernardino County Mountains-San Diego County Deserts-
San Diego County Mountains-San Gorgonio Pass Near Banning.
PZ...Gale Watch from late tonight through late Tuesday night for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo Point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...Adams (Update)/17
AVIATION/MARINE/BEACHES...MoedeIn the hours before
Local storm report, Feb 13, 11:02 AM PST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1102 AM PST MON FEB 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN 2 WSW EL CAJON 32.79N 116.99W
02/12/2023 M0.44 INCH SAN DIEGO CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
AOTLocal storm report, Feb 13, 12:06 PM PST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1206 PM PST MON FEB 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 5 SE MT SAN JACINTO 33.82N 116.65W
02/13/2023 M3.0 INCH RIVERSIDE CA PARK/FOREST SRVC
MT SAN JACINTO LONG VALLEY RANGER STATION
TOP OF THE PALM SPRINGS TRAM AT 8400 FEET.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:25 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 42 hr |
| Feb 13, 3:25 AM PST | Wind Advisory | SGX | Orange, San Diego | 42 hr |
| Feb 13, 12:42 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.